MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY
Model Number VXW-35-230-P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 04/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no reasonable evidence that suggest the baylis medical devices caused or contributed to the reported incident.However, as baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A dhr review has been completed for the lot in question and all devices in the lot met relevant requirements prior to release.
 
Event or Problem Description
A case of pericardial effusion requiring intervention was reported during a left atrial appendage closure (laac) procedure where the versacross large access transseptal dilator and versacross rf wire were used among other devices including the watchman devices (boston scientific corporation) the physician experienced difficulty visualizing the positioning of the devices due to poor transesophageal echocardiography (tee) imaging.The versacross devices were positioned on the septum and transseptal puncture was successfully completed.The versacross rf wire, versacross large access transseptal dilator and watchman sheath were advanced into the left atrium.Unable to visualize the devices using tee, the physician used contrast for fluoroscopic visualization.Darkening in the pericardial space was noted and a pericardial effusion was noted on echo.The laac procedure was aborted, all devices were removed and pericardiocentesis was performed.The patient remained stable throughout procedure and was kept for overnight observation.There is no reasonable evidence to suggest that the baylis medical devices caused or contributed to the reported incident.However, as baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A separate problem report has been submitted for the versacross large access transseptal dilator with the report number 9710452-2022-00036.

Brand Name
VERSACROSS RF WIRE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key14278754
Report Number9710452-2022-00037
Device Sequence Number14761601
Product Code DXF
UDI-Device Identifier00685447003311
UDI-Public(01)00685447003311(17)241109(10)VXFA081121
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model NumberVXW-35-230-P
Device Lot NumberVXFA081121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown